Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 48, NWS Morristown, TN

June 12, 2007Washington County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 12, 2007, 4:18 PM EDT for Washington County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2007, 4:18 PM EDT (20:18 UTC)
Expired
Jun 12, 2007, 4:45 PM EDT
In force
27 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Washington County, TN

The radar

The Knoxville radar (KMRX), 82 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.3 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 473 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
473 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:57 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 12, 2:57 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
257 PM EDT TUE JUN 12 2007

.SHORT TERM (TONIGHT AND WEDNESDAY)...ISOLATED CONVECTION DEVELOPING
OVER NORTHEAST ZONES...WHERE AIR MASS HAS DESTABILIZED AND A SHORT
WAVE IS MOVING THROUGH.  HOWEVER...MOISTURE IS LIMITED AND MAIN AREA
OF LIFT WILL TRACK TO OUR EAST.  AS A RESULT...COVERAGE SHOULD
REMAIN LOW THOUGH THERE IS THE POTENTIAL FOR STAY STORMS TO BRIEFLY
BECOME QUITE STRONG...POSSIBLY EVEN SEVERE.  CAN NOT COMPLETELY RULE
OUT A STRAY STORM SLIDING INTO THE TN VALLEY...BUT CHANGES ARE LOW
ENOUGH WILL KEEP FORECAST DRY FOR NOW.  ANY STORMS OVER THE AREA
SHOULD DIMINISH QUICKLY WITH SUNSET.  ON WEDNESDAY...WILL SEE
CONDITIONS SIMILAR TO TODAY...WITH AFTERNOON INSTABILITY...MAINLY
OVER ELEVATED AREAS...AND ANOTHER SHORT WAVE ROTATING THROUGH THE
REGION.  HOWEVER ...WILL HAVE POPS SLIGHTLY HIGHER AS SHORT WAVE
EXPECTED TO TRACK A LITTLE FURTHER INTO THE MRX CWA.

.LONG TERM  (WEDNESDAY NIGHT THROUGH TUESDAY)...UPPER LOW OFF
NORTHEAST COAST SPINS AWAY ACCORDING TO MODELS AND DROPS WEAK SPOKES
OF VORTICITY AND INSTABILITY WEDNESDAY, THURSDAY, AND FRIDAY SO HAVE
SLIGHTLY INCREASED POPS IN THOSE TIME PERIODS MAINLY OVER EASTERN
PORTIONS OF FORECAST AREA, IN MOUNTAINS AND HIGHER TERRAIN OF
NORTHEAST. THE LOW FINALLY OPENS UP AND IS ABSORBED BY HUDSON BAY
TROUGH. CENTRAL NOAM RIDGE MOVES EAST ACROSS EASTER U.S. BY LATER
FRIDAY, SO THE WEEKEND LOOKS DRY. UPPER RIDGE MOVES EAST TO COAST BY
MONDAY-TUESDAY TIME FRAME WITH LOOK AT NEXT TROUGH DROPPING OUT OF
CANADA INTO MIDWEST LATER TUESDAY. INCREASE OF MOISTURE FROM SOUTH
ON TUESDAY SO WENT WITH CHANCE POPS MOVING NORTH ACROSS THE AREA
THEN. LEFT TEMPS LARGELY UNCHANGED FROM PREVIOUS PACKAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  65  88  65  86  64 /  10  10  10  10  20
KNOXVILLE AIRPORT, TN    63  86  63  84  62 /  10  20  20  20  20
OAK RIDGE, TN            63  87  63  84  61 /  10  10  10  10  20
TRI CITIES AIRPORT, TN   59  83  58  81  57 /  10  20  30  30  30

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

MJB/BB
Hazardous weather outlook, Jun 12, 3:10 AM EDT, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
310 AM EDT TUE JUN 12 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-130715-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
310 AM EDT TUE JUN 12 2007 /210 AM CDT TUE JUN 12 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 3:09 PM EDTSevere Thunderstorm WarningMRXWise66 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.